On Bahadur's representation of sample quantiles

  • Laurens de Haan
  • Elselien Taconis-Haantjes


We extend the well known transformation technique for order statistics to get less restrictive conditions for the Bahadur representation of sample quantiles.


Asymptotic Normality Transformation Technique Iterate Logarithm Empirical Distribution Function Brownian Bridge 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Ash, J. M., Erdös, P. and Rubel, L. A. (1974). Very slowly varying functions,Aeq. Math.,10, 1–9.MATHCrossRefGoogle Scholar
  2. [2]
    Bahadur, R. R. (1966). A note on quantiles in large samplcs,Ann. Math. Statist.,37, 577–580.MATHMathSciNetGoogle Scholar
  3. [3]
    Csörgö, M. and Révész, P. (1978). Strong approximations of the quantile process,Ann. Statist.,6, 882–894.MathSciNetGoogle Scholar
  4. [4]
    Ghosh, J. K. (1971). A new proof of Bahadur's representation of quantiles and an application,Ann. Math. Statist.,42, 1957–1961.MATHMathSciNetGoogle Scholar
  5. [5]
    Ghosh, M. and Sukathme, S. (1974). Bahadur representation of quantiles in nonregular cases, Technical Report Statistical Laboratory Iowa State University.Google Scholar
  6. [6]
    de Haan, L. (1974). On sample quantiles from a regularly varying distribution function,Ann. Statist.,2, 815–818.MATHMathSciNetGoogle Scholar
  7. [7]
    Hoeffding, W. (1963). Probability inequalities for sums of bounded random variables,J. Amer. Statist. Ass.,58, 13–30.MATHMathSciNetCrossRefGoogle Scholar
  8. [8]
    Kiefer, J. (1967). On Bahadur's representation of sample quantiles,Ann. Math. Statist.,38, 1323–1342.MATHMathSciNetGoogle Scholar
  9. [9]
    Sen, P. K. (1968). Asymptotic normality of sample quantiles form-dependent processes,Ann. Math. Statist.,39, 1724–1730.MATHMathSciNetGoogle Scholar
  10. [10]
    Smirnov, N. V. (1949). Limit distributions for the terms of a variational series,Amer. Math. Soc. Transl. Ser., (1)11, 82–143.Google Scholar

Copyright information

© Kluwer Academic Publishers 1979

Authors and Affiliations

  • Laurens de Haan
    • 1
  • Elselien Taconis-Haantjes
    • 1
  1. 1.Erasmus University RotterdamRotterdamThe Netherlands

Personalised recommendations